Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 42, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 22, 2017, 2:56 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 2:56 PM EDT (18:56 UTC)
- Expired
- Oct 23, 2017, 5:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
055 WHUS72 KKEY 221856 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 256 PM EDT SUN OCT 22 2017 GMZ042>044-052>055-072>075-230300- /O.NEW.KKEY.SC.Y.0042.171022T1856Z-171023T0300Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 256 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
2 follow-up statements
581 WHUS72 KKEY 230231 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EDT SUN OCT 22 2017 GMZ042>044-052>055-072>075-230900- /O.EXT.KKEY.SC.Y.0042.000000T0000Z-171023T0900Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...WINDS NEAR 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
211 WHUS72 KKEY 230922 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 522 AM EDT MON OCT 23 2017 GMZ042>044-052>055-072>075-231030- /O.EXP.KKEY.SC.Y.0042.000000T0000Z-171023T0900Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 522 AM EDT MON OCT 23 2017 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... WINDS ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL HAVE DECREASED BELOW ADVISORY CRITERIA, AS A RESULT, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THESE WATERS UNTIL WINDS DECREASE LATER THIS MORNING. $$ FLING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 10:26 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 22, 10:26 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Key West FL 1026 AM EDT Sun Oct 22 2017 .DISCUSSION... Currently - A large high pressure extends along the Atlantic Coast, resulting in moderate to fresh east to southeast breezes across the Florida Keys and surrounding waters. Winds have tended higher over the Florida Straits. A swath of higher deep layered moisture remains aligned near the Florida Keys. This along with the fast flow and unstable conditions resulted in rounds of showers for portions of the island chain. The last of the showers are finally working its way across Key West. Short Term Update - The local pressure gradient is expected to ease off a bit further this afternoon and winds will trend downwards slightly. The still healthy flow and unstable conditions will be supportive of scattered showers. However, drier air is expected to arrive through the lower and mid levels. This should shave back coverage through the afternoon. Will update to lower pops to 30 percent for this time period. && .MARINE... Large high pressure along the Atlantic Coast will maintain moderate to fresh east to southeast breezes across Keys waters. A small craft advisory remains in effect for the Florida Straits and Hawk Channel, while cautions are in effect for remaining waters. Essentially no change made in the morning marine update. && .AVIATION... VFR conditions will prevail at both KEYW and KMTH terminals. The best chance for brief MVFR/IFR cigs/vis will be through the early afternoon. Surface winds will remain gusty and southeasterly, averaging 13 to 16 knots from 120-130 degrees, with frequent gusts around 25 knots, except higher in any showers that impact either/both terminals. Winds will decrease to between 11 and 13 knots after sunset. && .CLIMATE... Season to date, Key West has observed an average temperature of 83.9F, ranking as the 5th warmest fall on record through October 21st, with 2007 holding on to the top spot at 84.6F. The fall of 2007 would go on to finish as the warmest ever observed in Key West with an average temperature of 82.2F. Temperature records in Key West date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ042>044-052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....Futterman Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 22, 5:38 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 538 AM EDT Sun Oct 22 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-231000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 538 AM EDT Sun Oct 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory remains in effect for the Straits of Florida and Hawk Channel waters today. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain today and tonight. The primary thunderstorm hazard will be cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Monday through Wednesday morning. The primary thunderstorm hazard will be cloud to surface lightning strikes. A Small Craft Advisory may be required for the coastal waters of the Gulf of Mexico and Atlantic Wednesday and Wednesday night. No hazardous weather is expected at this time for Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:56 PM EDT | Special Marine Warning | KEY | 34 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.